MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. SENOMARK ULTRA BREAST TISSUE MARKER; IMPLANTABLE CLIP

BARD PERIPHERAL VASCULAR, INC. SENOMARK ULTRA BREAST TISSUE MARKER; IMPLANTABLE CLIP
Model Number SMMA11R
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.
 
Event or Problem Description
It was reported that during placement of a breast tissue marker, the marker applicator allegedly was difficult to remove from the probe.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A lot history review was conducted and it was determined that a device history record (dhr) review was not required, however requested.The device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.One senomarkultra marker applicator was returned for evaluation.The marker applicator was received with the distal tip detached and not returned.No pga pads or wireform were returned with the marker applicator.The plunger rod was removed from the marker applicator without issue and slight damage noted.Functional testing was not viable due to the returned sample condition.Therefore, based on the returned sample condition, the investigation is confirmed for the identified detached distal tip and inconclusive for the reported removal difficulties.Removal difficulties likely led to the detached marker applicator tip.However, the definitive root cause for the removal difficulties and detached tip could not be determined based upon the available information.It is unknown if procedural issues contributed to the reported event.The review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.

Brand Name
SENOMARK ULTRA BREAST TISSUE MARKER
Common Device Name
IMPLANTABLE CLIP
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7949058
Report Number2020394-2018-01883
Device Sequence Number11178814
Product Code NEU
UDI-Device Identifier00801741032073
UDI-Public(01)00801741032073
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSMMA11R
Device Catalogue NumberSMMA11R
Device Lot NumberVTAV00446
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2018
Initial Date Received by Manufacturer 09/12/2018
Supplement Date Received by Manufacturer12/03/2018
Initial Report FDA Received Date10/09/2018
Supplement Report FDA Received Date12/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1